Alert archive / Wisconsin / Special Weather Statements in 2015
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 9, 2015, 3:04 PM CDT for Vilas County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2015, 3:04 PM CDT (20:04 UTC)
- Expired
- Aug 9, 2015, 3:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Green Bay, WI
County Vilas County, WI
The radar
The Marquette radar (KMQT), 164 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111
WWUS83 KGRB 092004
SPSGRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT SUN AUG 9 2015
WIZ005-092030-
VILAS WI-
304 PM CDT SUN AUG 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VILAS COUNTY UNTIL
330 PM CDT...
AT 302 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOULDER JUNCTION...OR 26 MILES NORTHWEST OF EAGLE RIVER...MOVING EAST
AT 20 MPH.
PEA SIZE HAIL...WINDS IN EXCESS OF 40 MPH...AND BRIEF HEAVY
DOWNPOURS WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOULDER JUNCTION...MANITOWISH WATERS...SAYNER...TROUT LAKE AND STAR
LAKE.
LAT...LON 4621 8948 4598 8940 4597 8984 4613 8988
4623 8954
TIME...MOT...LOC 2002Z 255DEG 14KT 4607 8975
$$
AAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:16 PM CDT, 48 minutes earlier.
Area forecast discussion, Aug 9, 2:16 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 216 PM CDT SUN AUG 9 2015 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND MONDAY ISSUED AT 214 PM CDT SUN AUG 9 2015 THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A COLD FRONT STRETCHING FROM SOUTHWEST MINNESOTA TO THE WESTERN UPPER PENINSULA. THIS FRONT HAS BEEN MOSTLY INACTIVE SO FAR TODAY...OUTSIDE OF A FEW SHOWERS OVER VILAS COUNTY EARLY THIS MORNING. LOW STRATUS OVER NORTHERN WISCONSIN HAVE HELD BACK TEMPS SOMEWHAT...WHICH IS KEEPING INSTABILITY LIMITED TO UNDER 800 J/KG SO FAR THIS AFTERNOON. THE STRATUS IS SHOWING NO SIGNS OF BREAKING UP EITHER. BIGGER CONCERNS REVOLVE AROUND THE SHOWERS AND THUNDERSTORMS MOVING INTO WESTERN WISCONSIN ASSOCIATED WITH A SHORTWAVE IMPULSE. THUNDERSTORMS ARE EXPANDING WITHIN THE INSTABILITY AXIS OVER NORTHWEST WISCONSIN...AND A ROUGH TIMING SHOWS STORMS MOVING INTO NORTH-CENTRAL WISCONSIN IN THE 3-5PM RANGE. DUE TO THE LIMITED INSTABILITY...STILL THE SEVERE THREAT IS RATHER LOW. BUT SMALL HAIL AND GUSTY STRAIGHT LINE WINDS WILL BE POSSIBLE. FORECAST CONCERNS REVOLVE AROUND THUNDERSTORM POTENTIAL. TONIGHT...THE COLD FRONT WILL REMAIN NEARLY STATIONARY FOR THE REST OF THE AFTERNOON...AND THEN SHIFT SOUTHEAST AS THE SHORTWAVE IMPULSE MOVES ACROSS THE AREA THIS EVENING. SHOWERS AND THUNDERSTORMS NOW LOOK LIKELY ACROSS MOST OF THE AREA THIS EVENING...EXCEPT FOR MAYBE THE SOUTHERN TIER. HAVE INCREASED PRECIP CHANCES INTO THE LIKELY RANGE...AS THE SHORTWAVE SHOULD BE ABLE TO INTERACT WITH SOME OF LINGERING DAYTIME INSTABILITY. THE RAINFALL SHOULD HELP GIVE SOME SOUTHEAST PUSH TO THE COLD FRONT WHICH WILL MOVE INTO EAST-CENTRAL WISCONSIN LATE. WITH THE RAINFALL AND FRONT NEARBY...THINK LOW STRATUS AND/OR FOG WILL REDEVELOP AFTER MIDNIGHT. SOME DENSE FOG LIKE EARLY THIS MORNING IS POSSIBLE IN SPOTS. MONDAY...THE FRONT DOES NOT MAKE MUCH PROGRESS SOUTHWARD...LEAVING NORTHEAST WISCONSIN IN CLOSE PROXIMITY TO THE FRONT. THOUGH HAVE SOME CONCERN THAT TONIGHTS RAIN WILL PUSH THE FRONT SOUTH OF THE AREA...LEFT A CHANCE OF STORMS IN THE FORECAST DURING THE AFTERNOON OVER THE EAST. NO SEVERE STORMS ARE EXPECTED DUE TO MEAGER 0-6KM SHEAR OF 10 KTS. HIGHS TO RANGE FROM THE MID 70S TO LOW 80S. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY ISSUED AT 214 PM CDT SUN AUG 9 2015 A TRANSITION IN THE UPPER LEVEL FLOW IS EXPECTED STARTING TUESDAY...WHEN HIGH PRESSURE WILL STRENGTHEN OVER THE ROCKIES IN A BLOCKING PATTERN THAT WILL KEEP THE NORTHEAST U.S. UNDER A LOW PRESSURE TROUGH AND WISCONSIN UNDER A NORTHWEST FLOW. THIS SCENARIO WILL PRODUCE DRIER CONDITIONS IN GENERAL FOR NORTHEAST WISCONSIN...ALTHOUGH MODELS AGREE ON A CHANCE FOR PRECIPITATION LATER IN THE WORK WEEK AS A WEAK COLD FRONT SWEEPS DOWN ON THE NORTHWEST FLOW OUT OF CANADA. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1149 AM CDT SUN AUG 9 2015 SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG A WEAK COLD FRONT OVER NORTHERN WISCONSIN. AN UPPER LEVEL DISTURBANCE OVER MINNESOTA WILL HELP MAKE COVERAGE MORE WIDESPREAD...SO INCLUDED A TEMPO GROUP FOR STORMS AT AUW/CWA THIS EVENING. UNCERTAINTY INCREASES FURTHER EAST DUE TO THE LATER ARRIVAL OF THE FRONT/UPPER DISTURBANCE AND NIGHT TIME STABILIZATION. ESPECIALLY IF THERE IS RAINFALL...LOWER CIGS AND VSBYS ARE EXPECTED TO REDEVELOP TONIGHT AND THEN IMPROVE AGAIN BY MID MORNING ON MONDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......ML AVIATION.......MPC
Hazardous weather outlook, Aug 9, 2:40 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 240 PM CDT SUN AUG 9 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 240 PM CDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT...BUT MAINLY DURING THE EVENING. SEVERE STORMS ARE NOT EXPECTED...ALTHOUGH SOME OF THE STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. FOG COULD BECOME LOCALLY DENSE LATE TONIGHT AND POSE A HAZARD TO MOTORISTS DURING THE MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE MONDAY...MAINLY IN EASTERN WISCONSIN. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. LMZ521-522-541>543-101945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 240 PM CDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS COULD POSE A HAZARD TO BOATERS TONIGHT. FOG COULD BECOME LOCALLY DENSE LATE TONIGHT AND POSE A HAZARD TO MARINERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THUNDERSTORMS COULD POSE A HAZARD TO BOATERS MONDAY...AND AGAIN THURSDAY AND FRIDAY. MPC/ML
In the hours before
Special weather statement, Aug 9, 3:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT SUN AUG 9 2015
WIZ005-092030-
VILAS WI-
304 PM CDT SUN AUG 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VILAS COUNTY UNTIL
330 PM CDT...
AT 302 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOULDER JUNCTION...OR 26 MILES NORTHWEST OF EAGLE RIVER...MOVING EAST
AT 20 MPH.
PEA SIZE HAIL...WINDS IN EXCESS OF 40 MPH...AND BRIEF HEAVY
DOWNPOURS WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOULDER JUNCTION...MANITOWISH WATERS...SAYNER...TROUT LAKE AND STAR
LAKE.
LAT...LON 4621 8948 4598 8940 4597 8984 4613 8988
4623 8954
TIME...MOT...LOC 2002Z 255DEG 14KT 4607 8975
AAThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:11 AM CDT | Special Weather Statement | GRB | Vilas | 49 min |
| Aug 9, 3:08 PM CDT | Special Weather Statement | GRB | Lincoln | 52 min |
| Aug 9, 3:26 PM CDT | Special Weather Statement | GRB | Lincoln | 49 min |
| Aug 9, 3:41 PM CDT | Special Weather Statement | GRB | Oneida | 49 min |
| Aug 9, 4:18 PM CDT | Special Weather Statement | GRB | Florence | 27 min |
Nearby
Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.